MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 65MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71645065
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent meta-tan surgery on (b)(6) 2018.The patient visited the hospital on (b)(6) 2020 and after x-ray images were reviewed, was found that the proximal screw broke off.In an image taken on (b)(6) 2018, the screw was suspected of breakage, and in another image taken on (b)(6) 2018, the screw was obviously broken.A revision surgery is planned and scheduled on (b)(6) 2020, for replacement of the trigen low profile screw 5.0mm x 65mm.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that per report, x-rays performed four months following implantation revealed that the trigen low proximal screw was broke.X-ray photos have been provided for review and confirm the broken nail as well as continued non-union of the mid-shaft femoral fracture.The revision surgery was scheduled to be performed in aug 2020, however it was communicated via e-mail that the planned revision surgery was canceled and no revision surgery has been planned at this moment.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Potential probable causes may included but are not limited to incorrect indications, non-union due to delayed heal, duration of implantation, or patient compliance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 65MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10369092
Report Number1020279-2020-03728
Device Sequence Number16986777
Product Code HSB
UDI-Device Identifier00885556216293
UDI-Public00885556216293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161264
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71645065
Device Catalogue Number71645065
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;